Alert archive / Utah / Wind Advisories in 2020
Wind Advisory 10, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at May 21, 2020, 9:03 PM MDT. It took effect at May 22, 2020, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 21, 2020, 9:03 PM MDT (03:03 UTC)
- In effect from
- May 22, 2020, 12:00 PM MDT
- Expired
- May 22, 2020, 8:56 PM MDT
- In force
- 9 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted.
411 WWUS75 KSLC 220303 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 903 PM MDT Thu May 21 2020 UTZ016-221115- /O.NEW.KSLC.WI.Y.0010.200522T1800Z-200523T0300Z/ Southwest Utah- Including the city of Cedar City 903 PM MDT Thu May 21 2020 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT FRIDAY... * WHAT...Southwest winds 25 to 30 mph with gusts around 45 mph expected. * WHERE...Southwest Utah. * WHEN...From noon to 9 PM MDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Strong cross winds on east-west routes will cause difficult travel for high profile and light weight vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ UTZ005-015-221115- /O.NEW.KSLC.WI.Y.0010.200522T1800Z-200523T0600Z/ Great Salt Lake Desert and Mountains-West Central Utah- Including the cities of Wendover, Delta, and Fillmore 903 PM MDT Thu May 21 2020 ...WIND ADVISORY IN EFFECT FROM NOON FRIDAY TO MIDNIGHT MDT FRIDAY NIGHT... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected Friday becoming northwest 20 to 30 mph with gusts up to 50 mph Friday afternoon and evening. * WHERE...Great Salt Lake Desert and Mountains and West Central Utah. * WHEN...From noon Friday to midnight MDT Friday night. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Strong cross winds on I-80, and other east-west routes, will cause difficult travel for high profile and lightweight vehicles. * ADDITIONAL DETAILS...Suddenly stronger northwest winds behind the cold front passage will cause higher waves and difficult boating conditions on the Great Salt Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ UTZ004-221115- /O.NEW.KSLC.WI.Y.0010.200522T2300Z-200523T0600Z/ Southern Wasatch Front- Including the city of Provo 903 PM MDT Thu May 21 2020 ...WIND ADVISORY IN EFFECT FROM 5 PM FRIDAY TO MIDNIGHT MDT FRIDAY NIGHT... * WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Southern Wasatch Front, mainly across northern Utah County south of the Traverse Mountains and across Utah Lake. * WHEN...From 5 PM Friday to midnight MDT Friday night. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Strong cross winds on east-west routes will cause difficult travel for high profile and light weight vehicles. * ADDITIONAL DETAILS...Suddenly stronger northwest winds behind the cold front will result in higher waves and difficult boating conditions on Utah Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
5 follow-up statements
915 WWUS75 KSLC 220923 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 323 AM MDT Fri May 22 2020 UTZ016-222200- /O.CON.KSLC.WI.Y.0010.200522T1800Z-200523T0300Z/ Southwest Utah- Including the city of Cedar City 323 AM MDT Fri May 22 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 30 mph expected. * WHERE...Southwest Utah. * WHEN...From noon today to 9 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Strong cross winds on east-west routes will cause difficult travel for high profile and light weight vehicles. Local areas of reduced visibility in blowing dust are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ UTZ005-015-222200- /O.CON.KSLC.WI.Y.0010.200522T1800Z-200523T0600Z/ Great Salt Lake Desert and Mountains-West Central Utah- Including the cities of Wendover, Delta, and Fillmore 323 AM MDT Fri May 22 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected today, becoming northwest 20 to 30 mph with gusts up to 50 mph this afternoon and evening. * WHERE...Great Salt Lake Desert and Mountains and West Central Utah. * WHEN...From noon today to midnight MDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Strong cross winds on I-80, and other east-west routes, will cause difficult travel for high profile and lightweight vehicles. Local areas of reduced visibility in blowing dust are possible. * ADDITIONAL DETAILS...Increasing northwest winds behind the cold front passage will cause higher waves and difficult boating conditions on the Great Salt Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ UTZ004-222200- /O.CON.KSLC.WI.Y.0010.200522T2300Z-200523T0600Z/ Southern Wasatch Front- Including the city of Provo 323 AM MDT Fri May 22 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT... * WHAT...Northwest winds 15 to 25 mph expected. * WHERE...Southern Wasatch Front. * WHEN...From 5 PM this afternoon to midnight MDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Strong cross winds on east-west routes will cause difficult travel for high profile and light weight vehicles. * ADDITIONAL DETAILS...Suddenly stronger northwest winds behind the cold front will result in higher waves and difficult boating conditions on Utah Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
345 WWUS75 KSLC 222104 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 304 PM MDT Fri May 22 2020 UTZ016-230300- /O.CON.KSLC.WI.Y.0010.000000T0000Z-200523T0300Z/ Southwest Utah- Including the city of Cedar City 304 PM MDT Fri May 22 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 30 mph expected. * WHERE...Southwest Utah. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Strong cross winds on east- west routes will cause difficult travel for high profile and light weight vehicles. Local areas of reduced visibility in blowing dust are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ UTZ005-015-230600- /O.CON.KSLC.WI.Y.0010.000000T0000Z-200523T0600Z/ Great Salt Lake Desert and Mountains-West Central Utah- Including the cities of Wendover, Delta, and Fillmore 304 PM MDT Fri May 22 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected today, becoming northwest 20 to 30 mph with gusts up to 50 mph this afternoon and evening. * WHERE...Great Salt Lake Desert and Mountains and West Central Utah. * WHEN...Until midnight MDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Strong cross winds on I-80, and other east-west routes, will cause difficult travel for high profile and lightweight vehicles. Local areas of reduced visibility in blowing dust are possible. * ADDITIONAL DETAILS...Increasing northwest winds behind the cold front passage will cause higher waves and difficult boating conditions on the Great Salt Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ UTZ004-230600- /O.CON.KSLC.WI.Y.0010.200522T2300Z-200523T0600Z/ Southern Wasatch Front- Including the city of Provo 304 PM MDT Fri May 22 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...Northwest winds 15 to 25 mph expected. * WHERE...Southern Wasatch Front. * WHEN...From 5 PM this afternoon to midnight MDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Strong cross winds on east- west routes will cause difficult travel for high profile and light weight vehicles. * ADDITIONAL DETAILS...Suddenly stronger northwest winds behind the cold front will result in higher waves and difficult boating conditions on Utah Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
460 WWUS75 KSLC 230003 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 603 PM MDT Fri May 22 2020 UTZ003-230600- /O.EXA.KSLC.WI.Y.0010.000000T0000Z-200523T0600Z/ Salt Lake and Tooele Valleys- Including the city of Salt Lake City 603 PM MDT Fri May 22 2020 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Salt Lake and Tooele Valleys. * WHEN...Until midnight MDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Local areas of reduced visibility in blowing dust are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ UTZ016-230300- /O.CON.KSLC.WI.Y.0010.000000T0000Z-200523T0300Z/ Southwest Utah- Including the city of Cedar City 603 PM MDT Fri May 22 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Southwest winds 30 to 35 mph with gusts up to 45 mph. * WHERE...Southwest Utah. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ UTZ005-015-230600- /O.CON.KSLC.WI.Y.0010.000000T0000Z-200523T0600Z/ Great Salt Lake Desert and Mountains-West Central Utah- Including the cities of Wendover, Delta, and Fillmore 603 PM MDT Fri May 22 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Great Salt Lake Desert and Mountains and West Central Utah. * WHEN...Until midnight MDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Strong cross winds on I-80, and other east-west routes, will cause difficult travel for high profile and lightweight vehicles. Local areas of reduced visibility in blowing dust are possible. * ADDITIONAL DETAILS...Strong northwest winds behind the cold front passage will cause higher waves and difficult boating conditions on the Great Salt Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ UTZ004-230600- /O.CON.KSLC.WI.Y.0010.000000T0000Z-200523T0600Z/ Southern Wasatch Front- Including the city of Provo 603 PM MDT Fri May 22 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Southern Wasatch Front. * WHEN...Until midnight MDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Strong cross winds on east- west routes will cause difficult travel for high profile and light weight vehicles. * ADDITIONAL DETAILS...Suddenly stronger northwest winds behind the cold front will result in higher waves and difficult boating conditions on Utah Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
330 WWUS75 KSLC 230026 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 626 PM MDT Fri May 22 2020 UTZ004-230600- /O.UPG.KSLC.WI.Y.0010.000000T0000Z-200523T0600Z/ /O.NEW.KSLC.HW.W.0004.200523T0026Z-200523T0600Z/ Southern Wasatch Front- Including the city of Provo 626 PM MDT Fri May 22 2020 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...Northwest winds 30 to 40 mph with gusts up to 65 mph. * WHERE...Southern Wasatch Front. Mainly northern Utah County, including Point of the Mountain, Lehi, Saratoga Springs and Utah Lake. * WHEN...Until midnight MDT tonight. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. Local areas of reduced visibility in blowing dust are possible. * ADDITIONAL DETAILS...Strong northwest winds behind the cold front passage will cause higher waves and dangerous boating conditions on Utah Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ UTZ016-230300- /O.CON.KSLC.WI.Y.0010.000000T0000Z-200523T0300Z/ Southwest Utah- Including the city of Cedar City 626 PM MDT Fri May 22 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph. * WHERE...Southwest Utah. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ UTZ005-015-230600- /O.CON.KSLC.WI.Y.0010.000000T0000Z-200523T0600Z/ Great Salt Lake Desert and Mountains-West Central Utah- Including the cities of Wendover, Delta, and Fillmore 626 PM MDT Fri May 22 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Great Salt Lake Desert and Mountains and West Central Utah. * WHEN...Until midnight MDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Strong cross winds on I-80, and other east-west routes, will cause difficult travel for high profile and lightweight vehicles. Local areas of reduced visibility in blowing dust are possible. * ADDITIONAL DETAILS...Strong northwest winds behind the cold front passage will cause higher waves and difficult boating conditions on the Great Salt Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ UTZ003-230600- /O.CON.KSLC.WI.Y.0010.000000T0000Z-200523T0600Z/ Salt Lake and Tooele Valleys- Including the city of Salt Lake City 626 PM MDT Fri May 22 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Salt Lake and Tooele Valleys. * WHEN...Until midnight MDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Local areas of reduced visibility in blowing dust are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
023 WWUS75 KSLC 230256 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 856 PM MDT Fri May 22 2020 UTZ004-230400- /O.CAN.KSLC.HW.W.0004.000000T0000Z-200523T0600Z/ Southern Wasatch Front- 856 PM MDT Fri May 22 2020 ...HIGH WIND WARNING IS CANCELLED... Winds continue to diminish this evening, and damaging winds are no longer expected. $$ UTZ003-005-015-230400- /O.CAN.KSLC.WI.Y.0010.000000T0000Z-200523T0600Z/ Salt Lake and Tooele Valleys-Great Salt Lake Desert and Mountains- West Central Utah- 856 PM MDT Fri May 22 2020 ...WIND ADVISORY IS CANCELLED... Winds continue to diminish this evening, and strong winds are no longer expected. $$ UTZ016-230400- /O.CAN.KSLC.WI.Y.0010.000000T0000Z-200523T0300Z/ Southwest Utah- 856 PM MDT Fri May 22 2020 ...WIND ADVISORY IS CANCELLED... Winds continue to diminish this evening, and strong winds are no longer expected. $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at May 21, 4:24 PM MDT, 4 hours 39 minutes earlier.
Area forecast discussion, May 21, 4:24 PM MDT, 4 hours 39 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 424 PM MDT Thu May 21 2020 .SYNOPSIS...The next low pressure system moving south along the British Columbia coast will impact the Great Basin beginning Friday. Unseasonably cool and unsettled conditions will focus on northern Utah and southwest Wyoming late Friday through the first half of the holiday weekend followed by a warming trend next week. && .SHORT TERM (Through 6 am Sunday)...A cooler day today with below normal temperatures and much calmer winds compared to the last few days. A break in the 33 day streak with no precipitation ended late last evening with isolated rain showers and thunderstorms that moved across the Salt Lake Valley and put down some light rain, but enough to measure and break the streak. At this point in time, SLC is sitting at the driest April and May on record with 11 days still left in the month. There is hope with the cold front moving through tomorrow bringing widespread precip to northern and central Utah. Satellite imagery upstream shows our weather feature rotating through the Pacific Northwest this afternoon and beginning to spread cloud cover across eastern Nevada and western Utah. Southwest winds will increase ahead of the cold front Friday especially across south and southwest Utah. Warm and dry conditions in these areas will also result in critical fire weather conditions, and therefore a red flag warning was issued today. Timing of the cold front and associated precipitation looks to filter in across northwestern Utah around mid day and reach the Wasatch Front by mid to late afternoon. Frontogenetic forcing will max out as the system moves through central Utah so there is a possibility of convective thunderstorms to develop with this. Snow levels will drop as the system moves southeast and reach around 6000 feet by Saturday morning. Along with snow levels, Saturday morning low temperatures in several areas across northern and central Utah will drop to near or just at freezing. The best dynamic forcing will continue to bring precipitation to the area and result in snow down to some higher benches and mountain valleys, although accumulations will be on the light side and likely melt by late Saturday. Mountains should see a few inches of accumulation as well. Winds across southern and eastern Utah will be gusty ahead of and behind the front. Convective activity should relax by Saturday evening as the upper level feature shifts to the east. .LONG TERM (After 6 am Sunday)...In large, mainly dry conditions with a warming trend expected through the long term forecast period. With a trough exiting the region on Sunday, a quick moving slug of energy will drop out of the north and track across the eastern forecast area, likely generating a few mountain snow showers in the Uintas and portions of the northern Wasatch with little to no accumulation expected. Deterministic guidance supports keeping the cooler airmass overhead through Sunday, keeping daytime temperatures in the mid- upper 60s throughout much of the forecast area. Thereafter, a ridge begins to build into the Great Basin with ensemble guidance favoring continuously building heights over the forecast area through next week. With this being said, a warming trend will establish as high pressure becomes the dominant weather feature by Monday. With dry and mainly clear conditions persisting through the first half of the week, temperatures are expected to quickly rise into the upper 80s across northern Utah and past the 100 degree mark in Utah's Dixie by Wednesday. && .AVIATION...Minimal aviation impacts expected at the SLC terminal through the valid TAF period. Light winds at less than 8 knots will continue with a prevailing southerly flow. A cold front will swing through and shift the winds to the north tomorrow afternoon. Winds will also strengthen and turn gusty with gusts up to 22 knots possible. There is a 20% chance we see wind gusts exceed the 30mph/26kt threshold. && .FIRE WEATHER...A brief warming and drying will take place early Friday before a cold front will approach the area from the northwest. Ahead of the front, southwest winds will increase quite rapidly across south and southwest Utah where conditions remain warm and dry. Low humidity values and gusty winds will result in critical fire weather conditions so a red flag warning will be in effect Friday afternoon through Friday evening. The cold front will bring cooler temperatures to northern and central Utah along with widespread precipitation in the form of rain in the valleys and snow in the mountains above 6000 feet. Snow accumulation will be on the light side on the order of a few inches and mountain valley areas may see light accumulation early before gradually melting off by later Saturday. High pressure will build into the region from the west early next week resulting in warm and dry conditions through at least mid week. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...Red Flag Warning from noon to 9 PM MDT Friday for UTZ497-498. WY...None. && SHORT TERM/FIRE WEATHER...Dewey LONG TERM...Webber AVIATION...Woodward For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, May 21, 6:16 AM MDT, 14 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 616 AM MDT Thu May 21 2020 UTZ001>016-019>021-517-518-WYZ021-221230- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 616 AM MDT Thu May 21 2020 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Lingering showers across northern Utah and southwest Wyoming will end around mid-morning. Showers, along with a few thunderstorms, could return to the northern mountains during the afternoon. These showers and thunderstorms should end by early this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A new storm system will reach the outlook area from the Pacific Northwest late Friday. A strong cold front will sweep south across northern and western Utah Friday afternoon and evening, then stall across southern and eastern Utah by Saturday morning. Rain and snow associated with this storm will concentrate across the northern half of the outlook area late Friday afternoon through Saturday morning. Unseasonably cool temperatures are expected to begin the holiday weekend. Snow levels will lower behind the cold front, leading to the potential for accumulating snows across the northern mountains. Temperatures could lower enough to bring brief periods of snow to the higher northern valleys and southwest Wyoming, along with the higher bench areas of the northern and central Wasatch Front urban corridor. Temperatures on Saturday will run below to much below normal, with temperatures trending upward and approaching normal or higher readings by Memorial Day. Scattered showers, mainly across the northern and central mountains and adjacent valleys will be possible through Sunday, followed by drier conditions during the first half of the week. Temperatures will climb to reading above to much above normal by midweek. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.